Alert archive / Louisiana / Hurricane Warnings in 2017
Hurricane Warning 1016, NWS New Orleans, LA
NWS New Orleans, LA issued this hurricane warning at Oct 6, 2017, 10:39 AM CDT for 4 parishes in Louisiana. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2017, 10:39 AM CDT (15:39 UTC)
- Expired
- Oct 8, 2017, 4:15 AM CDT
- In force
- 42 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this hurricane warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this hurricane warning went out at Oct 6, 5:05 AM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Oct 6, 5:05 AM CDT, 5 hours 34 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
505 AM CDT Fri Oct 6 2017
.DISCUSSION...Main focus is on Tropical Storm Nate. We should have
one more day of rather quiet weather but look for rain to begin to
move in early Saturday with conditions quickly deteriorating
Saturday evening through Sunday morning.
Tropical Storm Nate moved back into the water over the western
Caribbean Sea shortly after midnight and has actually strengthened
slightly. No changes in the latest forecast from NHC. Models are in
very good agreement in the forecast track of Nate. Nate will
continue to move to the northwest and pick up forward speed as it
moves around the western side of the ridge over FL and the
southeastern CONUS. By Saturday a strong s/w will move through the
mid MS Valley and help break down the western periphery of the ridge
and this will lead to Nate turning more north late Saturday and then
north-northeast overnight Saturday and Sunday as it moves over
extreme southeast LA and coastal MS. Nate will quickly lift
northeast into AL during the day Sunday and conditions should
improve after midday Sunday.
As for intensity that is the bigger issue. Still quite a bit of
uncertainty with respect to intensity forecast. Multiple things
suggest Nate should continue to intensify and possibly all the way
to landfall. What should be light shear, very warm water, and
eventually a nice outflow channel to the north could lead to some
decent intensification. However the global models (GFS and EC)
both keep a relatively weaker Nate. It appears they both keep Nate
from being a stacked system and therefore can never really get
organized. This may be due to interaction with the Yucatan. NHC
has kept the forecast of a 70 knot hurricane at landfall.
Hurricane and storm surge watches were hoisted last night and no
changes have been made since then. Warnings will likely be needed
later this morning as we move into the 36 hour window. Other
issue we need to keep an eye on is flash flooding. Very rich
tropical moisture will push into the area with Nate. With that we
will see very efficient rain especially on the east side of this
storm. Don't be surprised to see areas along and west of 55 not
see that much in the way of rain while locations along coastal MS
could see in excess of 5 inches mainly late Saturday afternoon
through midday Sunday. Holding off on a flash flood watch right
now as this is still 4 periods out and minor shifts in the track
could make it hard to pinpoint where the heaviest rain will occur.
After Nate look for rather quiet weather. One not so cool feature is
that the cold front doesn't look as strong as previously thought
however we should see a slight cool down and drier air by Tuesday as
the front moves through. /CAB/
&&
.AVIATION... No significant weather impacts to aviation expected
through this evening. Persistent east winds of 5 to 10 knots and VFR
conditions can be expected through the period. There could be some
light shra across the southern terminals late today.
&&
.MARINE...
Moderate easterly flow to maintain higher than normal tide levels
and seas through tonight. Depending on the intensification trends of
Tropical Storm Nate entering the gulf Saturday, packet swells may
emanate into the north gulf preceding Nate that could reach the
coastal waters by Saturday afternoon before winds and waves really
increase during the overnight hours heading into Sunday morning.
Tropical storm and hurricane force winds are expected to spread over
the outer waters after 21z Saturday and continuing through around 18Z
Sunday before lowering later in the day Sunday from west to east.
&&
.DECISION SUPPORT...
DSS code: Orange.
Deployed: None.
Activation: None.
Activities: Hurricane and Storm Surge Watches
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 87 71 84 73 / 0 10 60 50
BTR 89 73 86 74 / 10 20 60 60
ASD 87 75 85 75 / 10 30 70 70
MSY 84 76 84 77 / 20 30 70 70
GPT 86 76 83 76 / 20 30 70 70
PQL 87 74 84 74 / 20 30 70 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Hurricane Watch for LAZ039-040-049-050-056>072.
GM...Hurricane Watch for GMZ530-532-534-536-538-550-552-555-557-570-
572-575-577.
MS...Hurricane Watch for MSZ077-080>082.
GM...Hurricane Watch for GMZ532-534-536-538-550-552-555-557-570-572-
575-577.
&&
CABHazardous weather outlook, Oct 6, 5:53 AM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 553 AM CDT Fri Oct 6 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-062300- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 553 AM CDT Fri Oct 6 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A Hurricane Watch is in effect for coastal Mississippi and much of southeast Louisiana as well as a Storm Surge Watch for coastal areas through Sunday. Warnings will likely be issued later today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Hurricane Watch is in effect for coastal Mississippi and much of southeast Louisiana as well as a Storm Surge Watch for coastal areas through Sunday. Tropical Storm Nate is forecast to move into the Gulf of Mexico by Saturday and then strengthen to a category 1 hurricane as it approaches the central Gulf Coast region late Saturday night and early Sunday. Heavy rain is also possible as Nate moves across the region. Widespread 3 to 5 inches with locally higher amounts are anticipated. Heaviest rain will occur on the east side of Nate and a flash flood watch may be needed for Saturday night and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be requested over the weekend. CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 10:16 PM CDT | Hurricane Watch | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist, Tangipahoa, Washington | 42 hr |
| Oct 5, 11:02 PM CDT | Storm Surge Watch | LIX | Saint Bernard, Saint John the Baptist | 12 hr |
| Oct 6, 10:39 AM CDT | Storm Surge Warning | LIX | Saint Bernard, Saint John the Baptist | 44 hr |
| Oct 6, 10:39 AM CDT | Tropical Storm Warning | LIX | Assumption, Saint Bernard, Saint James, Saint John the Baptist, Tangipahoa, Washington | 44 hr |
| Oct 6, 11:13 AM CDT | River Flood Warning | LIX | Hancock | 50 hr |
| Oct 6, 4:39 PM CDT | Flash Flood Watch | LIX | 35 hr |
Nearby
Hurricane Warnings in Louisiana, 2017Hurricane Warnings in Mississippi, 2017Every hurricane warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.